| Catalog Number |
GS9095SD |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2026
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that during a mechanical thrombectomy, the cerebase 95 cm guide catheter distal access (product code: gs9095sd, lot number: 31736507) was used.The hub separated from the catheter and the braid wire became exposed at the hub end.It is possible the cerebase was damaged when removed from the packaging but could not confirm.Additional event information received on 30-jan-2026 indicated that the device might have been ¿heavy-handed¿ by the user.There was no damage noted to the packaging.
Additional Manufacturer Narrative
Manufacturer ref#(b)(4) information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a mechanical thrombectomy, the cerebase 95 cm guide catheter distal access (product code: gs9095sd, lot number: 31736507) was used.The hub separated from the catheter and the braid wire became exposed at the hub end.It is possible the cerebase was damaged when removed from the packaging but could not confirm.Additional event information received on 30-jan-2026 indicated that the device might have been ¿heavy-handed¿ by the user.There was no damage noted to the packaging.Additional event information received on 11-feb-2026 indicated that the device storage at site has been consistent and they regularly use cerebase.There was no damage noted to the packaging.The integrity of the sterile pouch was not compromised.The device was returned to j&j medtech for further evaluation.A non-sterile cerebase 95 cm guide catheter distal access was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the vestamid shaft was fractured next to the id band.The internal braided wire was exposed.The damaged area was inspected under magnification.The fractured surfaces of the vestamid shaft showed stretching and tearing.Residues of ptfe were noticed at the exposed braided wire.No additional damages were noted.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The issue reported regarding the separated condition of the catheter is confirmed based on the vestamid shaft fracture.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room, such as operator's handling technique.It should be noted that "heavy-handed" use was reported, and according to risk documentation, a damaged catheter is a potential effect of failure that can result of inappropriate handling of the catheter.Additionally, a catheter that do not remains intact, is a potential effect of failure that can result from pulling against excessive resistance.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action is required at this time.The instructions for use (ifu) contain the following caution: exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, nd h11.Section b5: additional event information received on 11-feb-2026 indicated that the device storage at site has been consistent and they regularly use cerebase.There was no damage noted to the packaging.The integrity of the sterile pouch was not compromised.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.